Can Vitamin D Cause Acne?

This is my second time in 38 years of living that I have developed acne. My first experience was from the heavy dosage of Prednisone and now I am wondering if the Vitamin D pills that my doctor has prescribed for me causes acne as a side effect.

My face started breaking out over 2 weeks ago and every time I take a vitamin D pill the breakouts gets worst and painful to touch. My face hurts and its crazy looking. I am down to my last three pills and I'm ready to stop. Just to see if my face improves.

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

Does Vitamin D Cause Acne

by wendy beaudoin
(hubbard lake MI)

Since I started to take vitamin d-3 4000 dose a day I have broke out in acne on my chest and back. Im 40 yrs old with no medical problems except low thyroid but now i look like a teen. I dont take any other vitamins.




Hi Wendy,

Actually, Vitamin D has been used as an effective therapy to GET RID OF acne!! If you read my page on Vitamin D and Acne, you'll see that UV light has been a TREATMENT for acne for years and it apparantly works because it gives you extra vitamin d. There have also been doctors who used vitamin d as an extremely effective therapy against acne!

So, I'm thinking that it could be that the ingredients IN the vitamin d pill may be causing your acne- the most likely suspect could be that the oil carrier in the pills has gone rancid.

So, I would suggest that you try a vitamin d supplement that does NOT have an oil carrier or is carried in Coconut Oil (coconut oil doesn't go rancid). You can see the Vitamin D3 Supplements that I offer here will only cost you $4.52 a month and they are carried 'dry', meaning without oil. So, you need to make sure that you take them with food or milk that is NOT non-fat in order to improve their absorption.

Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Easy Immune

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

Vitamin D2 causing acne?

I am 21 years old and used to have mild/moderate acne in my teens that went away about a year ago. I found out earlier this year I was vitamin D deficient and my doctor put me on prescription vitamin D.

Ever since starting it, I've begun breaking out. At first I thought my acne spontaneously came back but it's worse than it even was when I was in my teens and the vitamin D is the only supplement or prescription I've been taking and nothing else in my routine has changed so I wonder if it's the Vitamin D?

I've been reading that D2 in prescription D is really inferior to D3 but I can't find anything to indicate it might've caused my acne but it's the only answer I've been able to come up with. Any ideas?

THANK YOU! This is killing me, and I am nervous about seeing a dermatologist who might not know enough about D to give me an answer. Maybe they would, but I want your opinion first.

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.


Search this Site
Custom Search


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter